MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA BEARING; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/

ARTHREX, INC. IBALANCE TKA BEARING; PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Catalog Number AR-513-BE14
Health Effect - Clinical Codes Pain (1994); Increased Sensitivity (2065); Swelling (2091)
Date of Event 11/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.The evaluation revealed that the returned implant has normal wear patterns on the articulating surface.Furthermore, damages were observed on the a,b, and c surface which were most likely caused during the extraction of the implant.The contribution of the device to the reported event could not be determined.The information received regarding the event is not sufficient to determine the cause of the event.A dhr review for this catalog number, ar-503-pslf and lot number 108761213 combination found no related information.
 
Event or Problem Description
It was reported that on (b)(6) 2014 a patient underwent a left tka procedure (during which time the patella was not resurfaced).On (b)(6) 2015 the patient underwent a left bearing exchange/patelloplasty procedure ((b)(4)).On (b)(6) 2016 the surgeon performed a left tka revision due to tibial loosening and patient pain.During the revision procedure the surgeon explanted the following components: tibial tray (b)(4), lot 108761203 ((b)(4)), femoral implant ar-503-pslf, lot 108761213 ((b)(4)), bearing implant ar-513-be14, lot 113601330a ((b)(4)) and patella implant ar-504-psd0, lot 113601415 ((b)(4)).To complete the procedure the surgeon used another manufacturer's product.Patient was a male, dob (b)(6) 1956.Patient medical records date (b)(6) 2016 noted: findings left knee x-ray showed prosthesis in place, in proper anatomical alignment, without rotation, loosening or stress shielding.Patient medical records dated (b)(6) 2016 noted: examination of the left knee demonstrates medial joint line tenderness and lateral joint line tenderness.Mild effusion of the left knee was noted.Patient was unstable to valgus stress at 30 degrees flexion.Records noted surgeon recommended a total knee due to pain in the knee that is increased with weight bearing/ patient had pain through a limited passive range of motion with crepitus and swelling.X-rays were noted to show periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE TKA BEARING
Common Device Name
PROTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL/
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6142643
Report Number1220246-2016-00540
Device Sequence Number1075419
Product Code JWH
UDI-Device Identifier00888867107298
UDI-Public00888867107298
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2019
Device Catalogue NumberAR-513-BE14
Device Lot Number113601330A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2016
Initial Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR